EconPapers    
Economics at your fingertips  
 

Tax progressivity and the Pareto tail of income distributions

C.C. Yang, Xueya Zhao and Shenghao Zhu

Economics Letters, 2023, vol. 231, issue C

Abstract: In a continuous-time version of the Bewley–Huggett–Aiyagari model, this paper shows theoretically and numerically that the fatness of the Pareto upper tail of the income distribution depends on tax progressivity only through the general equilibrium effect on the interest rate. With confiscatory taxes (marginal income tax rate approaching 100% at the top), the Pareto exponent is independent of tax progressivity.

Keywords: Tax progressivity; Pareto tail; Bewley–Huggett–Aiyagari model (search for similar items in EconPapers)
JEL-codes: D31 E21 H31 (search for similar items in EconPapers)
Date: 2023
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165176523002987
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:ecolet:v:231:y:2023:i:c:s0165176523002987

DOI: 10.1016/j.econlet.2023.111273

Access Statistics for this article

Economics Letters is currently edited by Economics Letters Editorial Office

More articles in Economics Letters from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:ecolet:v:231:y:2023:i:c:s0165176523002987